Get your Health question answered in 3 easy steps

163 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Noticed liquid jelly substance in stool. What could it be?

Answered by
Dr.
Dr. Hari Charan Perigela

General Surgeon

Practicing since :1995

Answered : 2239 Questions

default
Posted on Fri, 22 Feb 2013 in Digestion and Bowels
Question: DEAR SIR,

FROM LAST FOUR MONTHS I OBSERVED LIQUID GEL IN MY STOOLS AND BOWEL EVOCATION
doctor
Answered by Dr. Hari Charan Perigela 2 hours later
Hi,

The liquid gel that you are observing in your stools is MUCUS.

Mucus is a clear, white, or yellow substance with the consistency of jelly that is produced by the mucus membrane of the large intestine. Mucus is also produced by other organs in the body, such as the lungs, where it helps to trap any foreign particles that are inhaled. In the intestines, mucus protects the inner lining and helps ease along the passage of stool. Passing mucus in the stool is not harmful in and of itself, but it could be a symptom of a disease or condition that may require treatment.

Mucus in the stool is a common symptom of irritable bowel syndrome (IBS) and ulcerative colitis (a form of inflammatory bowel disease), and is seen to a lesser degree in Crohn's disease. A bacterial infection, amoebiasis, anal fissure, or a bowel obstruction may also cause the passage of mucus along with stool.
In your case,it may be a normal phenomenon.

If the mucus is more, it can be due to infection most probably mixed infection due to Bacteria and Amoebiasis. You may try a course of antibiotic and observe. Please avoid eating foods outside like chat, Gobi items, etc., and avoid going to restaurants.

If the symptoms does not subside consult a Gastroenterologist and get Colonoscopy done.

You can ask my suggestion after completion of above treatment or if you need any clarifications.

Wish you good health...

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Hari Charan Perigela 47 minutes later
i have done coloscopic test is normal and use antibiotic tablet gut reflect
doctor
Answered by Dr. Hari Charan Perigela 9 minutes later
Hi,

Nice to hear that your Colonoscopy is normal.

Will you please write the composition of the antibiotic tablet? I will be able to assist you further.

Regards

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Hari Charan Perigela 2 days later
antibiotic tablet is ''Rifaximin''( rifagut)
another tablet name is ''vibact IBS''
but still coming the mucus separately in anus but not mix with stool
doctor
Answered by Dr. Hari Charan Perigela 1 hour later
Hi,

I think we may add antibiotic, which has action on Amoebic infestation like Metronidazole or Ornidazole as the persistent mucus may be due to Amoebiasis.

Hope I have addressed your concern. Let me know if you have other clarifications.

Wish you speedy recovery...

Regards

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Hari Charan Perigela 19 hours later
Dear sir,
how to use above mentioned antibiotic tablet Metronidazole or Ornidazole and mentioned mg also daily, how many days ?... along my regular use antibiotic tablet .



and stools also went to daily three or four time.....sir,get out of this problems
doctor
Answered by Dr. Hari Charan Perigela 22 minutes later
Hi,

I understand your concern and would like to guide you in a proper way regarding the dosage of the medicines. But it is unethical to prescribe the dosage of medicines without examining you in detail. Please do visit your treating doctor for the prescription of the same medicines.

Its better to change the Vibact IBS to another Pre and Probiotic capsule.

Wish you speedy recovery
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Probiotic

doctor1 MD

I had my lower lip swell up, left side about a month ago. I took a Benedryl with no immediate effect and the swelling subsided in about 36 hours. Two weeks later my lower lip swole up again this time on my right side, I took a sinus/ allergy OTC, and once again no immediate effect and the swelling subsided in about 36 hours. Have had a rash which began with a small rough spot on my ankle, loosely following as the rash grew in size, a naturopathic protocol consistent with a yeast over- growth using probiotics and anti-candida supplements. Last week consulted with a naturopathic doctor and she suggested that my rash looks like eczema, not candida, but that the swelling and the rash even as their triggers may be different in specific that both are in response to my body being overloaded with toxins. Tomorrow I begin a detox cleanse and have an appointment with a dermatologist for the skin issue. I have mostly been on an anti-inflammatory diet for a week and have not used any Candida kill supplements for 2 weeks. My most acute issue, is a third swelling which began today almost immediately after drinking a mostly veg smoothie, beginning on my upper lip this time and spreading to my right cheek. I m already moving toward some necessary lifestyle changes. I have taken a couple of benedryls today. Any suggestions you could give me would be helpful. Thank you, signed Puffyface.

doctor1 MD

hi, my daughter is having amoebiasis last sunday and was admitted to the hospital she was discharged today and still continue taking antibiotics. Is it okay for her to eat yogurt cause they say it is the best probiotic. It will not affect her stomach while eating it?

doctor1 MD

I have been suffering from indigestion, bloating after eating and a mild IBS and have been using prebiotics and probiotics for the last over a year. It did not prove effective and my condition continues. It will be much appreciated if you would be good enough to prescribe some supplements which could be available in U.K. I live in London.

doctor1 MD

my brother is having frequently loose motion since one year,$gas all the time .he is consulting physician all these time for sudden relief .doctor prescribed vibact ,probiotic$he saw another doctor .he gave norflox .still we are not able to get the exact remedy .

doctor1 MD

My daughter is 3 years 8 months old. She doesn't pass motion regularly for last 7 months . We have been visiting doctors but situation is not improving. After 4-5 days also we need to give repository for forcing the motion. She eats a lot of...

doctor1 MD

Hi I went to the ER 2 weeks ago with intense abdominal pain and was diagnosed and put on flagyl and Cipro for one week. Saw my Dr the following week who put me on Levaquin for second week. I took my last Levaquin Friday. I still have pain eating...

doctor1 MD

is this stool color normal